Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 236, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 1997, 11:54 AM CDT for Marion County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1997, 11:54 AM CDT (16:54 UTC)
- Expired
- Jun 21, 1997, 12:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Marion County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897 WUUS1 KBNA 211655 RRA SVRBNA TNC115-211745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1154 AM CDT SAT JUN 21 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1245 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST TENNESSEE ...MARION COUNTY AT 1154 AM...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM NEAR FRANKLIN STATE FORREST MOVING EAST AROUND 10 MILES AN HOUR. THIS STORM WILL MOVE NEAR JASPER AND LIKELY CONTAIN LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:06 AM CDT, 9 hours 48 minutes earlier.
Area forecast discussion, Jun 21, 2:06 AM CDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 205 AM CDT SAT JUN 21 1997 MAIN FCST PROBLEM THIS ISSUANCE WL BE IF WE SHOULD ADD PCPN CHCS FOR SUNDAY. MDLS BRNG SFC CDFNT SLOWLY SWD TO SRN MO-ILL-INDIANA BY 00Z MON AND MAIN EFFECT UNTIL THEN WL BE SOME WIDELY SCTD TSRA ACRS FA. BOTH FAN AND NGM GUID GIVE FA ARND 25-30 PCT POP THRU SUNDAY MNLY IN AFTN...HOWEVER...UNTIL SUNDAY WOULD RECOMMEND THAT WE LEAVE CURRENT FCST GENERALLY AS IS IN TERMS OF PCPN CHCS. MCS ACTIVITY MOVG SLOWLY SEWD INTO IA ERLY THIS AM ALNG FNTL BNDRY AND NRN MS TSRA DVLPMT...BOTH ALNG THETA-E AXIS AREAS...WL STAY AWAY FM FA UNTIL THE FNTL BNDRY TO THE NW GETS CLOSER. BLV THAT BY SUN AFTN/EVE THAT FA WL BE CLOSE ENOUGH TO THE TSRA DVLPMT ALNG SLOWLY SEWD SINKING WK CDFNT THAT WE SHUD SEE MORE CLDS/MAYBE SOME LEFT-OVER TSRA ESP IN NRN PTNS OF FA BY LATE SUN AFTN/EVE HRS. . WL RECOMMEND FOR NOW THAT WE PUT IN 20-30 PCT POP FOR THE NRN PTNS OF FA FOR SUN AFTN AND GNRLY KEEP FM NR MURFREESBORO SWD DRY. WL ALSO RECOMMEND THAT WE PUT IN SAME LOW POP FOR PLATEAU COUNTIES...ESP IN NRN SECTIONS. AS FOR TEMPS...WL STAY CLOSE TO THE NGM THRU THE FCST PERIODS AS IT HAS BEEN RELATIVELY CLOSE THE LAST FEW DAYS. TROUTMAN
In the hours before
Local storm report, Jun 21, 7:45 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
745 AM CDT SAT JUN 21 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 AM 5SE CENTERVILLE TN WIND DAMAGE
06/21/97 HICKMAN FEW TREES DOWN. REPORTED
BY LOCAL LAW ENFORCEMENT.
TROUTMANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:01 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 29 min |
| Jun 21, 12:14 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
| Jun 21, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 36 min |
| Jun 21, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.